Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cshock1

Started Accutane (Absorica)

Recommended Posts

so here I am on the end of day 9 and let me tell you it's BAD. I'm not having terrible side effects. My skin isn't dry aside from my lips which still aren't very bad but I assume that will change when I'm going on 60mg next week. I am definitely in the IB stage. My acne before wasn't severe but mild and it was flat red dots that would pop up and rarely had whiteheads. I just got off clyndamycin (I'm not sure how it's spelled) my dermatologist told me to stop using antibiotics for 5 days before starting absorica. I thought since I already had antibiotics in my system my breakout wouldn't be bad. But it's terrible. My chin used to break out in the very early stages of my acne and never again until now. It's right in the crease of my lip and chin so talking and eating and even licking my lips HURTS. my nose in both nostrils has a big whitehead that hurts when I breath. And my right cheek looks like a pizza. Hopefully next week this will all subside. I have to go out in public on Thursday as if I didn't have enough social anxiety already from my acne. Anyways my stats are 30mg for 2 weeks then 60 mg for the rest of the time. I'm male, 5"9 135 lbs 18 years old. Here's to hope... Yay... :/

Edit***. The next day the white heads are turning scabby like dried blood and the bumps maybe look a little more flat and only two new whiteheads. Hopefully it's calming down. I'm still a little oily by my nose!

Edited by cshock1

Share this post


Link to post
Share on other sites

Hey congrats on starting! I'm on day 26 of Absorica (80 mg/day). I'm currently going through the initial breakout as well, but mine comes and goes. Like it's bad, but not too bad..if that makes sense? It's funny because the right side of my face is significantly clearing up, yet the left side of my face is breaking out.

Anyways..I'm sure you already know this..but seriously..drink A LOT of water. As you go on with your meds, you will see a different in your body every day or two. Whether it be your face or dryness in your mouth/eyes/skin. I found Lush products to be very hydrating. I haven't tried the Cetaphil ones that everyone recommends, but I'm sure they're great too.

And Aquaphor is your best friend. Put it on your lips and up your nostrils religiously to prevent cracked skin and nosebleeds. It helps tremendously!

Good luck and be positive! Although the initial breakout sucks, it's kind of satisfying to think that this will potentially be the last time we ever break out this bad. :)

Share this post


Link to post
Share on other sites

Hey congrats on starting! I'm on day 26 of Absorica (80 mg/day). I'm currently going through the initial breakout as well, but mine comes and goes. Like it's bad, but not too bad..if that makes sense? It's funny because the right side of my face is significantly clearing up, yet the left side of my face is breaking out.

Anyways..I'm sure you already know this..but seriously..drink A LOT of water. As you go on with your meds, you will see a different in your body every day or two. Whether it be your face or dryness in your mouth/eyes/skin. I found Lush products to be very hydrating. I haven't tried the Cetaphil ones that everyone recommends, but I'm sure they're great too.

And Aquaphor is your best friend. Put it on your lips and up your nostrils religiously to prevent cracked skin and nosebleeds. It helps tremendously!

Good luck and be positive! Although the initial breakout sucks, it's kind of satisfying to think that this will potentially be the last time we ever break out this bad. :)

Most of the inflamed ones are going flat but there's new ones. And for me the breakout is mostly on the right side which has always been my problem side! Ahh.

How long have you been in IB?

Share this post


Link to post
Share on other sites

Hi!

I've been on absorica for 5 and a half months. I took 30mg/day during the first month and then got bumped up to 60mg/day. I didn't have an initial breakout until the 3rd month and it was pretty moderate (I had mild/moderate acne before the treatment). You might want to talk to your doctor to see if it would be better to keep taking 30mg/day for the entire first month... the transission from 30mg/day to 60mg/day can be pretty brutal on your body.

Don't worry too much about it though, it is completely normal to have an initial breakout, even if your acne wasn't that bad to start with. You really REALLY need to be patient with accutane (I only have 1 and a half months left of treatment and I still breakout). As for your lips, try Dr. Dan's Hydrocortisone balm (with Aquafore). It was created especially for people on Accutane. I wish I had discovered it sooner to save my lips from so much damage!

Give accutane some time! Just remind yourself that the IB is only a phase, and your skin will eventually get better.

Good luck!

Share this post


Link to post
Share on other sites

Hi!

I've been on absorica for 5 and a half months. I took 30mg/day during the first month and then got bumped up to 60mg/day. I didn't have an initial breakout until the 3rd month and it was pretty moderate (I had mild/moderate acne before the treatment). You might want to talk to your doctor to see if it would be better to keep taking 30mg/day for the entire first month... the transission from 30mg/day to 60mg/day can be pretty brutal on your body.

Don't worry too much about it though, it is completely normal to have an initial breakout, even if your acne wasn't that bad to start with. You really REALLY need to be patient with accutane (I only have 1 and a half months left of treatment and I still breakout). As for your lips, try Dr. Dan's Hydrocortisone balm (with Aquafore). It was created especially for people on Accutane. I wish I had discovered it sooner to save my lips from so much damage!

Give accutane some time! Just remind yourself that the IB is only a phase, and your skin will eventually get better.

Good luck!

I just hope this initial breakout clears up soon so I can actually get out of the house!

Share this post


Link to post
Share on other sites

Hey congrats on starting! I'm on day 26 of Absorica (80 mg/day). I'm currently going through the initial breakout as well, but mine comes and goes. Like it's bad, but not too bad..if that makes sense? It's funny because the right side of my face is significantly clearing up, yet the left side of my face is breaking out.

Anyways..I'm sure you already know this..but seriously..drink A LOT of water. As you go on with your meds, you will see a different in your body every day or two. Whether it be your face or dryness in your mouth/eyes/skin. I found Lush products to be very hydrating. I haven't tried the Cetaphil ones that everyone recommends, but I'm sure they're great too.

And Aquaphor is your best friend. Put it on your lips and up your nostrils religiously to prevent cracked skin and nosebleeds. It helps tremendously!

Good luck and be positive! Although the initial breakout sucks, it's kind of satisfying to think that this will potentially be the last time we ever break out this bad. :)

Most of the inflamed ones are going flat but there's new ones. And for me the breakout is mostly on the right side which has always been my problem side! Ahh.

How long have you been in IB?

Hmm..Well I started to subtly break out around day 13. So I wanna say about 2 weeks. Not sure how my body's going to react b/c I'm on such a high dosage.

It'll clear up soon, I promise. Once it clears, you'll see improvement tremendously. The hardest part of this drug is bearing the side effects..after that, it's easy! hang in there! Whether your IB lasts a few weeks or a few months, keep thinking about the bigger picture.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×